Arkansas, 2011

Flood in Arkansas, July 12 to 17, 2011

July 12 to 17, 2011 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise above flood stage during toward the middle of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
$10,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise above flood stage during toward the middle of July. Most of the flooding was minor with the river remaining less than a foot above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 5:41 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 12, 5:41 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 AM CDT TUE JUL 12 2011

.AVIATION...12Z TAF CYCLE

VFR CONDS WL AGAIN CONT. MAINLY HIGH LVL CLOUDS WL CONT TO STREAM
ACRS THE FA THIS MRNG...WITH SCTD CU FORMING DURG THE AFTN HRS.
ANY SHRA/TSRA ACTIVITY WL BE FEW AND FAR BETWEEN LATER TODAY...SO
JUST KEPT A CB GROUP IN THE FCST. AN UPR LVL SYS WL APCH AR FM THE
W LATER TNGT...WITH SCTD CONVECTION EXPECTED MAINLY TO THE W OF
THE AREA. EXPECT SOME OF THIS ACTIVITY TO IMPACT PARTS OF NWRN AR
AFT 13/12Z. /44/
&&

.PREV DISCUSSION... /ISSUED 338 AM CDT TUE JUL 12 2011/

..SLIGHT RELIEF FROM THE HEAT IN STORE FOR THE NATURAL STATE MID
TO LATE WORK WEEK...

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

TODAY...
AT LEAST ONE MORE STEAMING SCORCHING BLAZING DAY IS ON
TAP. WILL CONTINUE THE HEAT ADVISORY FOR MOST OF ARKANSAS TODAY AS
TEMPS AGAIN PUSH OVER 100 IN MANY AREAS. WILL LEAVE SLIGHT CHC
POPS CONFINED TO THE LATE AFTERNOON HRS BUT DO EXPECT A FEW ISO
STORMS TO POP TODAY AS RUC FCST SOUNDINGS SHOW UPWARDS OF 2000
J/KG MLCAPE DVLPING BY LATE AFTERNOON.

WEDNESDAY...
WED IS THE MOST DIFFICULT DAY TO FCST IN THE SHORT TERM AS HEAT
INDEX VALUES WILL AGAIN PUSH ABOVE 105F IF CLOUDS/PRECIP ARE NOT
WIDESPREAD. HOWEVER...WIDESPREAD CLOUDS/PRECIP ARE A POSSIBILITY AS
AN UPR DISTURBANCE DIPS INTO THE RIDGE AND TAPS JUICY 2.0 PLUS INCH
PWAT AIR. WILL FOR NOW HOLD OFF ON EXTENDING THE HEAT ADV...BUT IF
CONVECTION HOLDS OFF OR REMAINS ISOLATED...ONE MAY BE NEEDED.

THURSDAY...
THU LOOKS SIMILAR TO WED AS THE UPR DISTURBANCE SLOWLY EXITS THE
STATE TO THE SW. H85 TEMPS LOOK COOLER ON THU AND COMBINED WITH
INCREASED CLOUD COVER...HIGHS MAY STAY IN...GASP...THE MID 90S. THE
GFS REMAINS MUCH STRONGER THAN ANY OTHER MODEL WITH THE DISTURBANCE
AND SUGGESTS LIKELY POPS ON THU.  THOUGH THIS SEEMS OVERDONE...HAVE
INCREASED POP CHCS THU TO 40 PERCENT CWA-WIDE AS MOST OTHER MODELS
SUPPORT AT LEAST SCT CONVECTION.

FRIDAY...
THE RIDGE WILL BEGIN RE-ESTABLISHING ITSELF ON FRI...BEGINNING A
TREND TOWARD LOWER PRECIP CHCS THAT WILL CONTINUE INTO THE LONG
TERM...

LONG TERM...SATURDAY THROUGH MONDAY

NO MAJOR CHGS MADE TO THE GOING FCST. UPR HIGH IS PROGGED TO BLD
BACK INTO THE CNTRL PART OF THE NATION...RMNG CENTERED JUST TO THE N
OF AR. CURRENT FCST HAS SMALL RAIN CHCS MOST DAYS FOR DIURNAL
CONVECTION OVR MOST OF THE FA...AS WEAK IMPULSES ARE EXPECTED TO
ROTATE ARND THE UPR HIGH. KEPT HIGH TEMPS MAINLY IN THE 90S...WITH
LOWS GENERALLY IN THE LOWER AND MID 70S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-
PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&
Hazardous weather outlook, Jul 12, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 12 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT
ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL
AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE
LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH
WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS
ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.

WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY
STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS THE GREATEST THREAT.

DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY
NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL
STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
July 12, 7:00 AM CST to July 17, 12:00 AM CST
Where
Woodruff County, Patterson to 0.46 mi SSW of Riverside
Cause
Heavy Rain
Property damage
$2,000
Crop damage
$10,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331685.